Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 14, 2000, 8:28 PM CDT for Burnett County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2000, 8:28 PM CDT (01:28 UTC)
- Expired
- Aug 14, 2000, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Burnett County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 6:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
979 WUUS53 KDLH 150129 SVRDLH WIC013-150215- BULLETIN - EAS ACTIVATION REQUESTED...COR SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 828 PM CDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BURNETT COUNTY IN WISCONSIN * UNTIL 915 PM CDT * AT 828 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF SIREN...OR ABOUT 34 MILES NORTHWEST OF RICE LAKE... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOMER AROUND 835 PM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ SCW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 AM CDT, 16 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 3:30 AM CDT, 16 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 AM CDT MON AUG 14 2000 FORECAST FOCUS IS ON PRECIP THREAT AND SEVERITY. MODELS IN GENERAL AGREEMENT...BUT AGAIN HAVING A DIFFICULT TIME WITH QPF FIELDS IN FIRST 06-12 HOURS. FOLLOWED MAINLY THE ETA. CURRENTLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN MINNESOTA...WITH MORE SIGNIFICANT COMPLEX MOVING ACROSS CENTRAL/EASTERN NORTH DAKOTA. STORMS FIRING IN AREA OF MOISTURE CONVERGENCE IN LOW LEVEL JET. LLJ JET AND THETA-E CONVERGENCE FOCUS OVER MINNESOTA TODAY. COLD FRONT THAT WENT THROUGH YESTERDAY LIFTS NORTH TODAY AS A WARM FRONT AND IS FORECAST TO CLEAR DLH BY 00Z. UPPER JET...WITH CORE OVER 100KT RIDES THE INTERNATIONAL BORDER. BEST DYNAMICS ACROSS NORTHERN MINNESOTA TODAY. 850-500MB Q-VECTOR CONVERGENCE ALONG WITH THETA-E ADVECTION TO GIVE NORTHERN MINNESOTA BEST SHOT AT PRECIP TODAY. MODELS DO AGREE ON THIS IN THEIR QPF. WILL HAVE HIGHEST POPS NORTH AND LEAST SOUTHEAST TODAY. CAN/T RULE OUT THUNDERSTORMS IN NORTHWEST WISCONSIN WITH LIFTING FRONT AND STRENGTHENING LOW LEVEL FLOW. PRECIP WATER VALUES INCREASE TO 1.75 INCHES TODAY WITH SURFACE DEWPOINTS AROUND 70 IN IA. SEVERE THREAT TO HINGE ON INSTABILITY REACHED. CURRENT ACTIVITY IN EASTERN NORTH DAKOTA HAS BEEN STRENGTHENING OVER THE PAST FEW SCANS. WITH THIS COMPLEX AND INCREASING CLOUDS...AFTERNOON INSTABILITY MAY BE LIMITED. DUE TO UNCERTAINTY...WILL LEAVE SEVERE MENTION OUT OF ZFP. THUNDERSTORMS TO CONTINUE THIS EVENING...AND END FROM WEST TO EAST OVERNIGHT. HIGH PRESSURE THEN BUILDS BACK INTO THE NORTHLAND ON TUESDAY. FOLLOWED CLOSE TO GUIDANCE TEMPERATURES. .DLH...NONE. MELDE
In the hours before
Special weather statement, Aug 14, 6:35 PM CDT, 1 hour 53 minutes before
MNZ034>036-038-WIZ003-004-006>009-150030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 635 PM CDT MON AUG 14 2000 ...SEVERE THUNDERSTORM WATCH 685 REPLACED BY TORNADO WATCH 686 FOR PARTS OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN... TORNADO WATCH NUMBER 686 HAS BEEN ISSUED UNTIL 1100 PM CDT FOR ASHLAND...IRON...BURNETT...WASHBURN...SAWYER...AND PRICE COUNTIES IN NORTHWESTERN WISCONSIN...AND FOR CROW WING...AITKIN...AND PINE COUNTIES IN NORTHEASTERN MINNESOTA. SEVERE THUNDERSTORM WATCH NUMBER 685 THAT WAS IN EFFECT UNTIL 700 PM CDT FOR CASS...ITASCA...CENTRAL AND SOUTHERN ST. LOUIS...AND CARLTON COUNTIES IN NORTHEASTERN MINNESOTA HAS BEEN CANCELLED. HOWEVER... SCATTERED THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAIN SHOWERS CAN STILL BE EXPECTED IN THESE COUNTIES FOR THE REST OF THE EVENING. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:13 PM CDT | Severe Thunderstorm Warning | DLH | Price | 47 min |
| Aug 14, 7:17 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 28 min |
| Aug 14, 7:38 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Washburn | 67 min |
| Aug 14, 7:56 PM CDT | Tornado Warning | DLH | Burnett | 34 min |
| Aug 14, 9:25 PM CDT | Tornado Warning | DLH | Burnett | 35 min |
| Aug 14, 9:59 PM CDT | Tornado Warning | DLH | Burnett, Washburn | 31 min |
| Aug 14, 10:44 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.